MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PERFIX PLUG; SURGICAL MESH
Catalog Number 0112980
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Seroma (2069); Hernia (2240)
Date of Event 03/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including permanent injury, hernia recurrence, adhesions, seroma, chronic pain and subsequent surgical intervention for mesh removal.The instructions-for-use supplied with the device lists hernia recurrence, adhesions, inflammation and seroma as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.This emdr represents the bard/davol perfix plug (device #1).Additional emdrs were submitted to represent the perfix plug(device #2) and the bard/davol perfix plug (device #3).Should additional information be provided, a supplemental emdr will be submitted.
 
Event or Problem Description
Attorney alleges that the patient was implanted with the bard/davol perfix plug and non-bard/davol mesh, collectively known as "mesh products".Attorney alleges that the patient was implanted with a non-bard/davol mesh to repair a hernia in the right lower quadrant on or about (b)(6) 2012.It is alleged that as a direct and proximate result of defendants¿ defective design, manufacture, marketing, distribution, and/or sale of non-bard/davol mesh and the perfix plugs and placing the defective products into the stream of commerce, the patient has been injured and damaged as follows: it is alleged that on (b)(6) 2013, the patient underwent revision of the non-bard/davol mesh.It is alleged that on or about (b)(6) 2013, the patient underwent revision of the non-bard/davol mesh, underwent right abdominal hernia repair and was implanted with two bard/davol perfix plugs.It is also alleged that on or about on or about (b)(6) 2017, the patient underwent removal of the mesh products, right lower quadrant hernia repair and was implanted with a third bard/davol perfix plug.It is alleged that the patient underwent revision of the perfix plug on or about (b)(6) 2018 and on or about (b)(6) 2019.It is alleged that on or about (b)(6) 2019, the patient underwent removal of the bard/davol perfix plug.It is alleged that the patient experienced and/or continues to experience severe and chronic pain/discomfort, inflammation, dense adhesions, mesh contraction, seroma, recurrence, and surgeries to remove the mesh products, which have impaired the activities of daily living.It is also alleged that the patient underwent additional surgeries on or about (b)(6) 2019 and (b)(6) 2020.It is alleged that the patient at a higher risk of severe complications during abdominal surgery, to the extent that future abdominal operations might not be feasible.It is alleged that the patient has suffered and will continue to suffer physical pain and suffering, as well as mental anguish and emotional distress.It is alleged that when the mesh products were implanted in the patient's body it was defectively manufactured.Attorney also alleges past, present, and future damages, including but not limited to, pain and suffering for severe and permanent personal injuries sustained by the patient and permanent impairment.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key14738536
Report Number1213643-2022-94796
Device Sequence Number2226929
Product Code FTL
UDI-Device Identifier00801741016684
UDI-Public(01)00801741016684
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue Number0112980
Device Lot NumberHUXB0134
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2022
Initial Report FDA Received Date06/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/16/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient SexFemale